MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported at the completion of the procedure the physician was removing the sheath that was placed in the leg through the femoral access and it 'separated" and peeled away with about 6" left in the patient.The physician was able to remove all the parts by using a snap to "grab enough of it from the access site to safely remove it without causing any bodily harm." the patients anatomy reportedly "did not appear tortuous or calcified." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use ( ifu), quality control, and trends was made.The device was not returned nor images were provided to assist with the investigation.Per qc: the device is fully inspected for any nonconformance.The device history record was reviewed as well and no non-conformances were noted.There is no evidence that the product was not manufactured to specifications.Per ifu: ¿warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ although the patient did have a pre-existing aneurysm/pseudoaneurysm, the patients anatomy was documented as not appearing tortuous or calcified.Since the device was not returned for evaluation, we were unable to perform visual inspection, dimensional and/or functional testing of the device.Although it is possible the device experienced forces beyond its intended design during removal, without evaluation of the device we cannot conclude with certainty what led to the reported event and customer experience.
 
Event or Problem Description
The event occurred during an interventional radiology "vascular embolization/occlusion arterial aneurysm or pseudoaneurysm" procedure.
 
Additional Manufacturer Narrative
Corrected data: date received by mfr date was omitted from follow-up 2 and provided herein.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6159330
Report Number1820334-2016-01505
Device Sequence Number738262
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)190815(10)7194395
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date05/19/2017
06/01/2017
06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;